Alert archive / Alabama / Small Craft Advisories in 2016

Small Craft Advisory 53, NWS Mobile, AL

November 25, 2016

NWS Mobile, AL issued this small craft advisory at Nov 25, 2016, 4:34 PM CST. It took effect at Nov 26, 2016, 12:00 AM CST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Nov 25, 2016, 4:34 PM CST (22:34 UTC)
In effect from
Nov 26, 2016, 12:00 AM CST
Expired
Nov 26, 2016, 9:33 AM CST
In force
10 hr
Issued by
NWS Mobile, AL

The text

As transmitted.

924 
WHUS74 KMOB 252234
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
434 PM CST FRI NOV 25 2016

...A SMALL CRAFT ADVISORY IS IN EFFECT BEGINNING LATE TONIGHT
CONTINUING THROUGH MID MORNING SATURDAY FOR THE GULF COASTAL WATERS
OF ALABAMA AND NORTHWEST FLORIDA OUT TO 60 NM INCLUDING THE LOWER END
OF MOBILE BAY AND THE MISSISSIPPI SOUND EAST OF PASCAGOULA...

.NORTHERLY WINDS AND SEAS WILL BUILD LATE TONIGHT AND CONTINUE THROUGH
MID MORNING SATURDAY AS HIGH PRESSURE TO THE NORTH CONTINUES TO
BUILD SOUTH TOWARDS THE NORTHERN GULF.

GMZ631-632-650-655-670-675-261000-
/O.NEW.KMOB.SC.Y.0053.161126T0600Z-161126T1500Z/
SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
434 PM CST FRI NOV 25 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST
SATURDAY. 

* WINDS...INCREASING TO 18 TO 23 KNOTS. 

* WAVES/SEAS...SEAS BUILDING TO 3 TO 4 FEET OUT TO 20 NM AND 4 TO 6
  FEET FROM 20 TO 60 NM OUT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS
OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO
PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
4 follow-up statements
669 
WHUS74 KMOB 260349 AAA
MWWMOB

URGENT - MARINE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
949 PM CST FRI NOV 25 2016

...A SMALL CRAFT ADVISORY IS IN EFFECT BEGINNING LATE TONIGHT
CONTINUING THROUGH MID MORNING SATURDAY FOR THE GULF COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA OUT TO 60 NM INCLUDING
THE LOWER END OF MOBILE BAY AND THE MISSISSIPPI SOUND EAST OF
PASCAGOULA...

.NORTHERLY WINDS AND SEAS WILL BUILD LATE TONIGHT AND CONTINUE
THROUGH MID MORNING SATURDAY AS HIGH PRESSURE TO THE NORTH
CONTINUES TO BUILD SOUTH TOWARDS THE NORTHERN GULF.

GMZ631-632-650-655-670-675-261200-
/O.EXT.KMOB.SC.Y.0053.161126T0600Z-161126T1400Z/
SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
949 PM CST FRI NOV 25 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM CST SATURDAY...

* WINDS...INCREASING TO 18 TO 23 KNOTS.

* WAVES/SEAS...SEAS BUILDING TO 2 TO 4 FEET OUT TO 20 NM AND 4 TO 6
  FEET FROM 20 TO 60 NM OUT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS
OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO
PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
599 
WHUS74 KMOB 260356 AAA
MWWMOB

URGENT - MARINE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
956 PM CST FRI NOV 25 2016

...A SMALL CRAFT ADVISORY IS IN EFFECT BEGINNING LATE TONIGHT
CONTINUING THROUGH EARLY SATURDAY MORNING FOR THE GULF COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA OUT TO 60 NM INCLUDING THE
LOWER END OF MOBILE BAY AND THE MISSISSIPPI SOUND EAST OF
PASCAGOULA...

.NORTHERLY WINDS AND SEAS WILL BUILD LATE TONIGHT AND CONTINUE
THROUGH MID MORNING SATURDAY AS HIGH PRESSURE TO THE NORTH
CONTINUES TO BUILD SOUTH TOWARDS THE NORTHERN GULF.

GMZ631-632-650-655-670-675-261200-
/O.CON.KMOB.SC.Y.0053.161126T0600Z-161126T1400Z/
SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
956 PM CST FRI NOV 25 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST
SATURDAY...

* WINDS...INCREASING TO 18 TO 23 KNOTS.

* WAVES/SEAS...SEAS BUILDING TO 2 TO 4 FEET OUT TO 20 NM AND 3 TO 5
  FEET FROM 20 TO 60 NM OUT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS
OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO
PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
979 
WHUS74 KMOB 260927
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
327 AM CST SAT NOV 26 2016

...A SMALL CRAFT ADVISORY IS IN EFFECT INTO MID MORNING FOR THE GULF
COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA OUT TO 60 NM
INCLUDING THE LOWER END OF MOBILE BAY AND THE MISSISSIPPI SOUND EAST
OF PASCAGOULA...

.NORTHERLY WINDS AND SEAS WILL CONTINUE THROUGH MID MORNING SATURDAY
AS HIGH PRESSURE TO THE NORTH CONTINUES TO BUILD SOUTH TOWARDS THE
NORTHERN GULF.

GMZ631-632-650-655-670-675-261600-
/O.EXT.KMOB.SC.Y.0053.000000T0000Z-161126T1600Z/
SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
327 AM CST SAT NOV 26 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM CST THIS
MORNING...

* WINDS...18 TO 23 KNOTS.

* WAVES/SEAS...SEAS BUILDING TO 2 TO 4 FEET OUT TO 20 NM AND 3 
  TO 5 FEET FROM 20 TO 60 NM OUT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS
OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO
PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
081 
WHUS74 KMOB 261533 AAA
MWWMOB

URGENT - MARINE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
933 AM CST SAT NOV 26 2016

...THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED...

.OBSERVATIONAL DATA PLATFORMS SHOW WIND SPEEDS HAVE LARGELY DROPPED
BELOW SMALL CRAFT ADVISORY CRITERIA. GUSTY NORTH WINDS BETWEEN 15 AND
20 KNOTS WILL LIKELY CONTINUE INTO THE AFTERNOON, ESPECIALLY OVER
MOBILE BAY.

GMZ631-632-650-655-670-675-261645-
/O.CAN.KMOB.SC.Y.0053.000000T0000Z-161126T1600Z/
SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
933 AM CST SAT NOV 26 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

* WINDS...SUSTAINED NORTH WINDS HAVE LARGELY DIMINISHED BELOW 20
  KNOTS OVER THE MARINE AREA. EVEN THOUGH WIND SPEEDS SHOULD CONTINUE
  TO DIMINISH OVER THE MARINE AREA THROUGH THIS AFTERNOON, SMALL
  CRAFT SHOULD CONTINUE TO EXERCISE CAUTION OVER MOBILE BAY.

PRECAUTIONARY/PREPARENESS ACTIONS...
ADDITIONAL UPDATES WILL BE ISSUED BY THE NATIONAL WEATHER SERVICE IN
MOBILE AS CONDITIONS WARRANT.

$$

BUTTS

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Nov 25, 2:57 PM CST, 1 hour 37 minutes earlier.

Area forecast discussion, Nov 25, 2:57 PM CST, 1 hour 37 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
257 PM CST Fri Nov 25 2016

.NEAR TERM /Now Through Saturday/...Surface high pressure builds
across the Mid-South tonight. Lowering thickness values and backing
wind profiles in the boundary indicate colder air advection processes
which result in a colder night. Overnight lows forecast in the lower
40s over the far northern zones, mid 40s across the central
interior, to near 50 closer to the coast. High pressure moves from
the Mid-South to the Tennessee River Valley thru the day Saturday
with a dry day and plenty of sunshine expected. Highs ranging from 67
to 71. /10

.SHORT TERM /Saturday night Through Monday night/...Lows Saturday
night will be below normal as high pressure settles over the
southeast states. This will allow for good radiational cooling
conditions with clear skies and a very dry atmosphere in place. Lows
will range from the low 30s far inland to the upper 30s/lower 40s
along coastal areas. The surface ridge begins to shift east of the
area on Sunday as shortwave ridging aloft moves overhead. However,
highs are still expected to be near seasonal levels in the upper
60s/lower 70s.

A highly amplified trough will take shape across the central and
western states Sunday into Monday. One significant piece of shortwave
energy is expected to round the trough and eject northeast into the
lower MS and TN Valley Monday night. Gusty southerly winds will
develop ahead of this system on Monday as the low level jet increases
to around 40 kt. This in turn will result in very mild temperatures.
There will be a slight chance of a few light showers Monday under
the increasing low level warm air advection regime. The best rain
chances come Monday night as the attendant surface cold front begins
to move into the western half of the area. However, the front will
not clear the area as the aforementioned shortwave dampens out and
deep layer southwest flow persists. There are still some minor timing
differences in regard to how quickly the rain will move into the area
Monday night. For now, the greatest confidence for rain is across
western zones and will maintain likely rain chances for that part of
the area. We will have to monitor for the potential for severe
weather as the low level jet increases to around 50 kt. However,
instability values are currently progged to be at or less than 250
J/kg, which would certainly limit the severe potential. Will have to
monitor instability values closely as the event draws closer. 34/JFB

.LONG TERM /Tuesday Through Friday/...The front is likely to stall
across the forecast area on Tuesday, with the best chances for precip
through the day east of the I-65 corridor. However, this time frame
will see a lull in any significant deep layer forcing. A second
shortwave is forecast to move into the lower MS valley late Tuesday
night into Wednesday, which in turn will finally push the cold front
through the area and likely bring rainfall to the entire forecast
area. This second shortwave will also have to be monitored regarding
the potential for severe weather. The latest 12z ECMWF has come in
stronger and slower with this feature with enough instability and
plentiful shear to support a severe weather risk on Wednesday.
Meanwhile, the GFS is slightly weaker and faster which would again
limit the severe potential. We will be able to provide more details
regarding the overall threat as the event draws closer and some of
these timing/system strength issues can be resolved.

1 to 2 inches of rain over much of the area still seems likely given
the duration of the 2 pronged system. Precipitable water values will
increase to over 1.5 inches during this event, which will be near
double the average.

There is currently good consensus that the front moves east of the
region Wednesday night with drier and near seasonal temperatures
expected for the end of the week. 34/JFB

&&

.MARINE...High pressure builds over the Mid-South tonight and results
in a moderate offshore flow over the open Gulf waters and a build in
seas. Due to the increasing northerly fetch, the higher seas are
forecast to set up beyond 20 nautical miles out. Latest forecast of
gridded wind speeds support small craft exercise caution headlines
for the open Gulf waters. High pressure builds east into the
southeast on Sunday with a return flow setting up off the Gulf by
Sunday afternoon. Low pressure system moving east across the southern
plains on Monday combines with high pressure over the Mid-Atlantic
coast, causing a tightening pressure difference resulting in an
increase in onshore flow and a substantial build in seas by Monday
night. High sea states linger Tuesday into Wednesday as moderate to
strong onshore fetch persists. A few strong to severe storms are
possible as well mostly in the Tuesday and Wednesday time frame. /10

&&

.FIRE WEATHER...North winds will usher in lower humidity values for
the weekend. Humidity levels will dip to near critical levels in the
western Florida Panhandle, but the duration of such levels is
forecast to fall just shy of red flag conditions. We will continue to
monitor the potential for red flag warning conditions. 34/JFB

.PRELIMINARY POINT TEMPS/POPS...
Mobile      44  69  37  68 /   0   0   0   0
Pensacola   49  70  43  68 /  10   0   0   0
Destin      52  69  48  68 /  10   0   0   0
Evergreen   43  69  33  71 /   0   0   0   0
Waynesboro  41  67  31  69 /   0   0   0   0
Camden      42  67  33  70 /   0   0   0   0
Crestview   47  71  34  70 /  10   0   0   0

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Nov 25, 12:14 PM CST, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1214 PM CST FRI NOV 25 2016

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-261800-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
1214 PM CST FRI NOV 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER FORECAST.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A POTENT STORM SYSTEM EJECTING EAST OVER THE PLAINS MONDAY THROUGH
MID WEEK LOOKS TO BRING THE BEST POTENTIAL...SEEN IN QUITE SOME
TIME...OF STORMS TO THE AREA. A FEW STRONG TO SEVERE STORMS ARE
POSSIBLE WITH DAMAGING WINDS BEING THE PRIMARY THREAT. CONSIDERABLE
UNCERTAINTY EXISTS IN TIMING THE MOVEMENT OF BEST LIFT...MOISTURE
AND INSTABILITY FOR SEVERE WEATHER NEXT WEEK. MORE DETAILED
FORECASTS WILL COME ON LATER FORECAST SHIFTS AS THE EVENT DRAWS
CLOSER IN TIME. STAY TUNED.

WITH THE EXTENDED PERIOD OF DRY CONDITIONS RESULTING IN COMPACT
SOILS DUE TO SEVERE TO EXTREME DROUGHT...ANY HEAVY RAINFALL NEXT
WEEK COULD LEAD TO AN INCREASED POTENTIAL OF RUNOFF AND LOCALIZED
FLOODING.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS MAY BE REQUIRED
FROM LATE MONDAY THROUGH WEDNESDAY.

GMZ630>635-650-655-670-675-261800-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
1214 PM CST FRI NOV 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

MODERATE OFFSHORE FLOW SPREADS OUT OVER THE COASTAL WATERS TONIGHT BEHIND
A DEPARTING FRONT. LATEST FORECASTS CALL FOR NORTHERLY FLOW TO
INCREASE TO BETWEEN 18 AND 23 KNOTS WITH SEAS TRENDING HIGHER. DUE
TO THE STRENGTHENING NORTHERLY FETCH...THE HIGHER SEAS LOOK TO OCCUR
BEYOND 20 NAUTICAL MILES OUT. SMALL CRAFT ADVISORIES MAY BE REQUIRED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A MORE POTENT STORM SYSTEM OVER THE GREAT PLAINS MONDAY MOVES INTO
THE LOWER MISSISSIPPI RIVER VALLEY TUESDAY AND WEDNESDAY. LOWERING
PRESSURE COMBINED WITH HIGH PRESSURE OVER THE SOUTHEAST...RESULTS IN
AN INCREASE IN ONSHORE FLOW. THE DURATION OF THE STRENGTHENING
ONSHORE FETCH RESULTS IN A SUBSTANTIAL BUILD IN SEA STATES GOING INTO
THE FIRST HALF OF NEXT WEEK. A FEW STRONG TO SEVERE STORMS ARE
POSSIBLE AS WELL.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 25, 2:16 AM CSTDense Fog AdvisoryMOBBaldwin, Butler, Conecuh, Covington, Crenshaw, Escambia6 hr

Nearby

Small Craft Advisories in Alabama, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.